Am I taking the right treatment for pain in my testes?
Q: I am a 30 years old man who suffered from acute pain in testes two weeks back. My height is 175 cm and weight is 66 kg. The doctor asked me to go for a scrotum ultrasonogram test. The result was as follows - no focal lesion seen, epididymis appeared normal on both the sides, no evidence of abnormal increase in vascularity noted in testis and epididymis and also there was no evidence of hydrocoele. But while seeing the picture of the sonogram test results, the doctor said that there seemed to be an injury in the testes area. Then he prescribed Doxy-1 LDR twice daily, Hetrazan 100 thrice daily for 3 weeks. After taking these medicines the pain has reduced. But when I go to bed in the night my heart beat increases and I can’t sleep well. Is this a side effect of Hetrazan? Or, am I infected with worms? What was the reason for testes pain? I came to know that Hetrazan 100 is for worm infection. But no blood tests or any other tests were taken to confirm the worm infection. Please suggest.
A:Hetrazan is prescribed for filariasis, a parasitic condition endemic in tropical countries of the world including India. The thread like worm causes lymphatic inflammation, and is a common cause of scrotal inflammation and hydrocoele formation in infested areas. The clinician treating you may have found the background for filariasis, or may have started it on high clinical suspicion. Filariasis is usually diagnosed by identifying parasite (microfilariae) on a thick blood film. More sensitive Polymerase chain reaction (PCR) and antigenic assays are also available for making the diagnosis.